Menu
Jump to content

What's with the ads?

Sign in to follow this  
kand

thanks

Recommended Posts

 

I’m asking this for a family member who is stumped and at the end of her rope with this. She said she’s going to email her doctor, but I thought I’d check for advice or experiences to offer her as well, as she’s really having a hard time with this.

[details deleted]

Edited by kand

Share this post


Link to post
Share on other sites

My own thought is that it's unrelated.  If this is a young woman, has endometriosis been suggested as the cause?

Share this post


Link to post
Share on other sites

I think ibuprofen in prescription strengths is a lot more effective for cramps than Aleve.  I mean 800mg every 6 hours or so.  Also, it tends not to work all that well unless it is taken continuously.  So that is how I would get through the event.

Also, a good probiotic geared toward rebuilding intestinal bacteria would be fairly crucial at this point, after the Keflex.  Intestinal cramps on top of uterine ones could make everything seem worse, and not everyone is accustomed to distinguishing between the two.  The probiotic would help limit/stop the cramps if they are intestinal.

  • Like 1

Share this post


Link to post
Share on other sites

The cramping could have been made worse by the Keflex. Keflex can cause c diff infections and abdominal cramping can be a symptom. Usually there would be other symptoms, though, such as diarrhea, nausea, etc.

The spotting is probably caused by the Ortho Tri Cyclen. The Keflex might have interfered with the Ortho a bit.

She should definitely check with her doctor.

  • Like 1

Share this post


Link to post
Share on other sites

BCP can cause a disruption in the good vs. bad bacteria in the intestinal track.  Anti-biotics kill off good and bad bacteria.  What she has is an overgrowth of bad bacteria which is causing the cramping.  I had the very same thing going on years ago.  I had cramping so bad I would have to lay down to make the pain go away.  She needs to rebuild the good bacteria.  The best way to do this is found here: https://www.culturedfoodlife.com/.  Over the counter probiotics won’t be as effective as probiotic foods.  In the meantime, if she stays away from wheat, dairy, and sugar for a while so she can get to her event without incident, it should help with the stomach cramps.  

Share this post


Link to post
Share on other sites

For future reference, she should be aware that antibiotics can interfere with birth control pills, rendering them ineffective, and she should use a back-up method of birth control for the remainder of that pill pack.

The reason I know this turns 24 next month... 

Share this post


Link to post
Share on other sites
2 hours ago, Noreen Claire said:

For future reference, she should be aware that antibiotics can interfere with birth control pills, rendering them ineffective, and she should use a back-up method of birth control for the remainder of that pill pack.

The reason I know this turns 24 next month... 

My initial thought with the OP was: could the person be pregnant or miscarrying a pregnancy?

  • Like 1

Share this post


Link to post
Share on other sites

She should take a pregnancy test.

IME Ortho Tri Cyclen does not work well to reduce menstrual cramps or bleeding, at least it never did for me.

You might check out some of the articles on https://endometriosis.org/.

Share this post


Link to post
Share on other sites
9 hours ago, Noreen Claire said:

For future reference, she should be aware that antibiotics can interfere with birth control pills, rendering them ineffective, and she should use a back-up method of birth control for the remainder of that pill pack.

The reason I know this turns 24 next month... 

The interference is why I ask. It’s what she is wondering about as a cause. No chance of pregnancy. I have personal experience with c diff and instructed her on prevention, so she was already taking florastor and another probiotic while on the antibiotics and still now (she had stopped a few days ago, but has restarted just in case). She feels sure it’s menstrual-type and not intestinal though. Especially when combined with the mid cycle spotting. 

She’s wondering if jumping to the next type of pill in her pack would help??

Share this post


Link to post
Share on other sites
13 hours ago, Carol in Cal. said:

I think ibuprofen in prescription strengths is a lot more effective for cramps than Aleve.  I mean 800mg every 6 hours or so.  Also, it tends not to work all that well unless it is taken continuously.  So that is how I would get through the event.

Also, a good probiotic geared toward rebuilding intestinal bacteria would be fairly crucial at this point, after the Keflex.  Intestinal cramps on top of uterine ones could make everything seem worse, and not everyone is accustomed to distinguishing between the two.  The probiotic would help limit/stop the cramps if they are intestinal.

I agree. Aleve helps my severe cramps some, takes the edge off. But, ibuprofen works much better. I take 600 mg every 6 hours the first 3 days of my period to help with cramps. I would wait to hear back from her dr before taking pills out of order or switching to a different pill. 

  • Like 1

Share this post


Link to post
Share on other sites

If the cramping is caused by endometriosis, she could research and consider trying Serrapeptase. It’s an enzyme that breaks down scar tissue. It also blocks pain signals. And, it also breaks down some of the biofilm that bacteria hide in, making them more vulnerable to antibiotics. It’s used in Japan and Europe but not as much the US.

I’ve taken it for periods of time to see if it could halt or slow down the progression of two Dupuytren nodules I developed. One disappeared entirely and the other got smaller. I use the Doctor’s Best brand, 40,000 IU.

To break down scar tissue, it’s important to take serrapeptase on an empty stomach and then not eat for an hour or two. If it causes an upset stomach, it would probably be fine to eat a bit of carbs and fat. Just want to avoid taking it with protein. The reason why is because it will concentrate on digesting the protein in food in stomach instead of scar tissue proteins throughout the body.

Hope she finds something that helps.

Share this post


Link to post
Share on other sites

When BCPs are taken back to back there can be spotting and cramping.  I'm not sure that it's the Keflex.  I wish her pain-free days soon!

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...